Alert archive / Missouri / Snow Advisories in 2007
Snow Advisory 5, NWS St. Louis, MO
NWS St. Louis, MO issued this snow advisory at Dec 27, 2007, 2:45 PM CST for Adams County, Brown County, Illinois; 5 counties in Missouri. It took effect at Dec 28, 2007, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2007, 2:45 PM CST (20:45 UTC)
- In effect from
- Dec 28, 2007, 12:00 AM CST
- Expired
- Dec 28, 2007, 12:22 PM CST
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 157 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 272045 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 245 PM CST THU DEC 27 2007 ILZ095-096-MOZ018-019-026-027-034-281100- /O.NEW.KLSX.SN.Y.0005.071228T0600Z-071228T2200Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-MONROE- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 245 PM CST THU DEC 27 2007 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST FRIDAY. SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH THE MORNING AND EARLY AFTERNOON ON FRIDAY BEFORE TAPERING TO FLURRIES. A TOTAL SNOW ACCUMULATION OF 1 TO 4 INCHES IS EXPECTED...WITH THE GREATEST AMOUNT OCCURING IN KNOX COUNTY. ROADS WILL RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES... OVERPASSES...AND CURVES. $$ CVKING
3 follow-up statements
000 WWUS43 KLSX 280453 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1053 PM CST THU DEC 27 2007 ILZ095-096-MOZ018-019-026-027-034-281700- /O.CON.KLSX.SN.Y.0005.071228T0600Z-071228T2200Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-MONROE- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 1053 PM CST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST FRIDAY. SNOW WILL BECOME WIDESPREAD BY DAYBREAK AND CONTINUE THROUGH THE MORNING BEFORE TAPERING OFF FRIDAY AFTERNOON. A TOTAL SNOW ACCUMULATION OF 1 TO 4 INCHES IS EXPECTED...WITH THE GREATEST AMOUNT OCCURING IN KNOX COUNTY. ROADS WILL RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES... OVERPASSES...AND CURVES. $$ BRITT
000 WWUS43 KLSX 281011 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 411 AM CST FRI DEC 28 2007 ILZ095-096-MOZ018-019-026-027-034-282100- /O.EXT.KLSX.SN.Y.0005.000000T0000Z-071228T2100Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-MONROE- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 411 AM CST FRI DEC 28 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. SNOW WILL BECOME WIDESPREAD EARLY THIS MORNING BEFORE TAPERING OFF EARLY THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 2 TO 3 INCHES EXPECTED...WITH UP TO 4 INCHES POSSIBLE IN SOME AREAS. ROADS WILL RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES. $$ TILLY
000 WWUS43 KLSX 281822 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1222 PM CST FRI DEC 28 2007 ILZ095-096-MOZ018-019-026-027-034-281930- /O.CAN.KLSX.SN.Y.0005.000000T0000Z-071228T2100Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-MONROE- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 1222 PM CST FRI DEC 28 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE SNOW ADVISORY. THE AREA OF SNOW HAS EXITED NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AND HAS MOVED INTO NORTH CENTRAL THROUGH CENTRAL PARTS OF ILLINOIS. PRECIPITATION IS NOT EXPECTED THIS AFTERNOON OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. $$ PRZYBYLINSKI
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this snow advisory went out at Dec 27, 2:39 PM CST, 6 minutes earlier.
Area forecast discussion, Dec 27, 2:39 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
239 PM CST THU DEC 27 2007
.DISCUSSION...
SNOW ADVISORY WILL BE ISSUED FOR NORTHERN CWA FOR 06Z FRI-22Z FRI.
ALL EYES ON 4 CORNER REGION THIS AFTERNOON AS 500MB LOW/TROF
CONTINUES TO DEEPEN IN RESPONSE TO +100 JET STREAK SWINGING INTO THE
BASE OF THE TROF. MODEL GUIDANCE IN GOOD AGREEMENT OF VORTICITY
MAXIMA TRACK WITH ONLY MINOR DIFFERENCES NOTED IN OVERALL SPEED AND
LOCATION. ALTHOUGH...MODELS STILL HAVE CONTINUITY ISSUES WITH
SURFACE FEATURES...THE DIFFERENCE IN THE SURFACE LOW PLACEMENT
BETWEEN THE GFS AND NAM IS ALMOST 300 MILES AT 18Z FRIDAY FOR THIS
REASON...ONE MUST REALLY QUESTION WHERE THE MAIN SNOW BAND WILL
SET UP. USING THE GOREE AND YOUNKIN TECHNIQUE IDENTIFIES THE
HEAVIEST AXIS OF SNOW WILL STRETCH FROM EAST CENTRAL KANSAS
THROUGH NORTHWEST MISSOURI...THROUGH SOUTHEAST IOWA AND INTO
NORTHERN ILLINOIS/SOUTHERN WISCONSIN...OR ROUGHLY FROM
TOPEKA...KANSAS TO MILWAUKEE...WISCONSIN. MODEL GUIDANCE MAY BE
UNDERESTIMATING THE POTENTIAL OF THIS WINTER STORM AND WOULD NOT
BE SURPRISED TO SEE SOME LOCATIONS IN THE PRIMARY SNOW BAND PICK
UP 6 OR MORE INCHES OF NEW SNOWFALL TONIGHT/FRIDAY. FORTUNATELY
FOR OUR CWA...WE WILL BE ON THE SOUTHERN PERIPHERY OF THIS
SNOWFALL AND THEREFORE SNOW ACCUMULATION WITHIN THE ADVISORY AREA
IS EXPECTED TO RANGE FROM 1 TO 4 INCHES.
LOOKING FOR ABOUT A 12 HOUR WINDOW FOR PRECIPITATION. WARM ADVECTION
BEGINS THIS EVENING WITH PRECIPITATION QUICKLY EXPANDING AFTER 06Z.
UTILIZING TEMPERATURE PROFILES AND BOUNDARY LAYER TEMPERATURE FROM
MODEL FORECASTS...LOCATIONS NORTH OF A COLUMBIA...MISSOURI TO
PITTSFIELD...ILLLINOIS LINE WILL REMAIN SNOW WITH A MIX OF RAIN AND
SNOW ALONG AND 50 MILES TO THE SOUTHEAST OF THIS LINE. WITH
EVERYWHERE SOUTH OF HERE BEING RAIN.
12Z GUIDANCE AGREES THAT A FRONTOGENETICAL BAND OF SNOW WILL
DEVELOP TO THE NORTHWEST OF THE VORT MAX/MID/UPR LVL TROF AS IT
LIFTS NORTHEAST FROM CENTRAL OKLAHOMA TO CENTRAL ILLINOIS. THE
HEAVIEST PRECIPITATION FOR OUR AREA WILL COME FROM THIS FEATURE
ACROSS THE NORTHERN THIRD OF THE CWA. THE MID LEVEL DRY SLOT WILL
ADVANCE NORTHEAST UP THE I-44 CORRIDOR DURING THE LATE MORNING AND
AFTERNOON...QUICKLY SHUNTING THE HEAVIEST WARM ADVECTION
PRECIPITATION TO THE EAST OF THE CWA...AND RESULTING IN DZ/FZDZ.
I UTILIZED HPC QPF...AND USED A CLIMATOLOGICALLY FAVORED 12:1
SNOW:LIQUID RATIO FOR SNOWFALL AMOUNTS ACROSS NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS.
THIS SYSTEM WILL EXIT BY FRIDAY EVENING...WITH HIGH PRESSURE
BUILDING IN FOR THE WEEKEND. EXPECT MOSTLY CLOUDY SKIES TO PERSIST
ACROSS THE NORTH IN THE WAKE OF THIS SYSTEM...WITH PARTLY CLOUDY
CONDITIONS DEVELOPING ACROSS THE SOUTH BY SUNDAY.
MEDIUM RANGE GUIDANCE CONTINUES TO DEPICT AN AMPLIFICATION OF THE
WESTERN CONUS RIDGE...WITH A COLD CANADIAN AIR MASS INVADING THE
CENTRAL AND EASTERN CONUS EARLY NEXT WEEK. UPPER AIR PATTERN
CONTINUES TO BE PROGRESSIVE THOUGH...SO A MODERATION IN TEMPERATURES
IS ALREADY EXPECTED BY MIDWEEK AS THE RIDGE BEGINS TO MOVE EAST.
CVKING
&&
.AVIATION...
FOR THE 18Z TAFS...NOT MUCH IMPROVEMENT EXPECTED FOR THE MOST PART
UNTIL FUTHER NOTICE. LIGHT WIND FLOW AND SATURATED LOWER
ATMOSPHERE HAS MADE FOR CLASSIC LOW CLDS AND FOG...WHICH COVERS A
LARGE PART OF THE MIDWEST. THUS LIFR/IFR CONDITIONS EXPECTED THRU
THE 18Z TAFS. PRECIP WL BEGIN OVERNIGHT AS THE NEXT SYSTEM MOVS
IN FROM THE SW. THE 18Z 500 MB POSITION WAS BEST CAPTURED BY THE
GFS WITH THE WRF/NAM ABOUT 6-12 HRS TOO FAST. A BIT OF A SLOW DOWN
OF THIS SYS FITS GIVEN THE STRONG JET ON THE SW CORNER OF THE
TROF. PRECIP SHOULD SPREAD INTO CENTRAL MO 06-09Z AND INTO UIN
09-12Z. RASN FOR COU INITIALLY THEN SN AFTER 12Z. UIN ALL SN. STL
WL SEE -RA AFTER 12Z.
JPK
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM CST FRIDAY FOR KNOX-
LEWIS-MARION-MONROE-SHELBY.
IL...SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM CST FRIDAY FOR ADAMS
IL-BROWN IL.
&&
WFO LSXHazardous weather outlook, Dec 27, 4:20 AM CST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 420 AM CST THU DEC 27 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 420 AM CST THU DEC 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SNOW IS LIKELY TONIGHT ACROSS NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. SNOWFALL ACCUMULATIONS UP TO AN INCH ARE POSSIBLE BY DAYBREAK ON FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW WILL CONTINUE UNTIL FRIDAY AFTERNOON OVER NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED...ESPECIALLY ALONG AND NORTH OF A LINE FROM SHELBINA MISSOURI TO QUINCY ILLINOIS. THERE IS A CHANCE FOR SNOW ON MONDAY FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ATTENTION IS REQUIRED. SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
Nearby
Snow Advisories in Missouri, 2007Snow Advisories in Illinois, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.